Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Brownsville, TX

October 26, 20094 counties in Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 26, 2009, 2:23 PM CDT for 4 counties in Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2009, 2:23 PM CDT (19:23 UTC)
Expired
Oct 26, 2009, 3:15 PM CDT
In force
52 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 30 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 2:57 PM CDTTSTM WND DMGRancho Viejo, TXNWS EMPLOYEE REPORTED 8 TO 12 INCH DIAMETER TREE BLOWN DOWN ON PROPERTY IN RANCHO VIEJO. TIME IS ESTIMATED BASED ON RADAR.
Oct 26, 2:58 PM CDTTSTM WND GST 56Bayview, TXPORT ISABEL AIRPORT NEAR BAYVIEW REPORTED WIND GUSTS AT 56 MPH.
Oct 26, 2:58 PM CDTNON-TSTM WND GST 56Bayview, TXPORT ISABEL AIRPORT NEAR BAYVIEW REPORTED WIND GUSTS AT 56 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2009-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2009-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 261923
SVRBRO
TXC061-215-261-489-262015-
/O.NEW.KBRO.SV.W.0071.091026T1923Z-091026T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
223 PM CDT MON OCT 26 2009

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
  EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 315 PM CDT

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DESTRUCTIVE 70
  MPH WINDS...FROM 10 MILES NORTHEAST OF PORT MANSFIELD TO 13 MILES
  SOUTHWEST OF LA FERIA...MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PORT MANSFIELD.
  HARLINGEN VALLEY AIRPORT.
  RANGERVILLE.
  LANTANA.
  LOZANO.
  SAN PEDRO.

BETWEEN 125 AND 215 PM...FIXED MARINE SITES ALONG THE KENEDY COUNTY 
COASTLINE AND IN THE LAGUNA MADRE REPORTED SUSTAINED WINDS NEAR 50 
MPH WITH GUST OVER 65 MPH.  SIMILAR STORM STRUCTURE IS DEVELOPING 
FROM EASTERN HIDALGO INTO CENTRAL WILLACY COUNTY...WITH ALL STORMS 
MOVING RAPIDLY SOUTHEAST TOWARD CAMERON AND EASTERN WILLACY COUNTY.

WEATHER SPOTTERS ALSO REPORTED 40 TO 50 MPH GUSTS IN KENEDY COUNTY.  
ESTIMATED 50 MPH WINDS RECENTLY KNOCKED SMALL BRACHES DOWN NEAR 
COMBES AND SEBASTIAN ALONG THE CAMERON WILLACY COUNTY LINE AT 215 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM DESTRUCTIVE WIND GUSTS WILL CAUSE LOCALLY
MAJOR STRUCTURAL DAMAGE. MOBILE HOMES ARE NOT SAFE TAKE COVER NOW.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2595 9716 2592 9737 2585 9737 2584 9743
      2602 9766 2605 9798 2606 9799 2660 9755
      2664 9746 2627 9735 2630 9731 2623 9734
      2611 9730 2606 9722 2607 9719 2664 9735
      2670 9733 2632 9720
TIME...MOT...LOC 1920Z 302DEG 26KT 2661 9728 2655 9746
          2625 9769 2599 9792

$$

52
2 follow-up statements
000 
WWUS54 KBRO 261940
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT MON OCT 26 2009

TXC061-215-489-262015-
/O.CON.KBRO.SV.W.0071.000000T0000Z-091026T2015Z/
HIDALGO-WILLACY-CAMERON-
240 PM CDT MON OCT 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CAMERON...EASTERN WILLACY AND SOUTHEASTERN HIDALGO COUNTIES...

LINE OF STORMS SLAMMING CAMERON COUNTY...HEADED FOR SAN BENITO AND 
BROWNSVILLE BEFORE 3 PM.

AT 235 PM CDT...THE OBSERVING STATION AT VALLEY INTERNATIONAL 
AIRPORT IN HARLINGEN REPORTED SUSTAINED WINDS OF 42 MPH WITH GUSTS 
TO 48 MPH.  AT 215 PM...THE HARBOR MASTER AT PORT MANSFIELD REPORTED 
ESTIMATED GUSTS TO 60 MPH.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
WERE NOW ALONG A LINE EXTENDING FROM 18 MILES EAST OF PORT MANSFIELD
TO 9 MILES SOUTHEAST OF PORT MANSFIELD TO 6 MILES NORTHEAST OF SAN
BENITO TO 17 MILES SOUTHWEST OF OLMITO...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SAN BENITO BY 240 PM CDT.
  OLMITO BY 250 PM CDT.
  BROWNSVILLE BY 3 PM CDT.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS.

MOVE INTO A STURDY BUILDING IMMEDIATELY

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2595 9717 2596 9725 2593 9736 2586 9738
      2602 9758 2606 9791 2616 9791 2660 9746
      2659 9745 2650 9741 2647 9744 2642 9742
      2641 9739 2637 9740 2627 9735 2629 9732
      2622 9734 2613 9731 2606 9722 2607 9717
TIME...MOT...LOC 1938Z 302DEG 31KT 2652 9713 2647 9731
          2617 9754 2591 9777

$$

52
000 
WWUS54 KBRO 262001
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 PM CDT MON OCT 26 2009

TXC215-489-262006-
/O.CAN.KBRO.SV.W.0071.000000T0000Z-091026T2015Z/
HIDALGO-WILLACY-
301 PM CDT MON OCT 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLACY AND
SOUTHEASTERN HIDALGO COUNTIES IS CANCELLED...

THE STRONGEST WINDS AND HEAVY RAINS HAVE MOVED EAST OF THESE 
AREAS...THEREFORE THE WARNING HAS BEEN CANCELLED.


LAT...LON 2595 9717 2596 9725 2593 9736 2586 9738
      2602 9758 2603 9765 2605 9764 2632 9737
      2627 9735 2629 9732 2622 9734 2613 9731
      2606 9722 2607 9717
TIME...MOT...LOC 1956Z 302DEG 31KT 2644 9698 2638 9716
          2609 9739 2582 9762

$$

TXC061-262015-
/O.CON.KBRO.SV.W.0071.000000T0000Z-091026T2015Z/
CAMERON-
301 PM CDT MON OCT 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN CAMERON COUNTY...

ALERT  80 MPH WIND GUSTS POSSIBLE AT HIGH RISE LEVELS ON SOUTH 
PADRE ISLAND BETWEEN 3 PM AND 330 PM.  THESE WINDS MAY BLOW OUT 
WINDOWS IN UNPROTECTED BUILDINGS AND LIKELY CAUSE DAMAGE TO OTHER 
STRUCTURES...AND COULD FLIP UNANCHORED RECREATIONAL VEHICLES. STRONG 
WINDS WILL LAST FOR 15 TO 25 MINUTES ALONG WITH BLINDING HORIZONTAL 
RAINS.

RESIDENTS OF BROWNSVILLE CAN EXPECT WIND GUSTS TO 60 MPH...POSSIBLY 
APPROACHING 70 MPH IN EXPOSED AREAS NORTH AND EAST OF TOWN.  THIS 
WOULD INCLUDE LOCATIONS NEAR BAYVIEW AND PORT ISABEL AS WELL AS THE 
PORT OF BROWNSVILLE.

RUSH TO COMPLETION ANY PROTECTIVE MEASURES NOW...ESPECIALLY MOVING 
UNFASTENED LIGHT TO MODERATE WEIGHT ITEMS INDOORS.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
WERE NOW ALONG A LINE EXTENDING FROM 29 MILES EAST OF PORT MANSFIELD
TO 20 MILES SOUTHEAST OF PORT MANSFIELD TO 9 MILES NORTHEAST OF
OLMITO TO 11 MILES SOUTHWEST OF BROWNSVILLE...MOVING SOUTHEAST AT 35
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OLMITO BY 300 PM CDT.
  PORT ISABEL BY 310 PM CDT.
  SOUTH PADRE ISLAND BETWEEN 310 AND 320 PM CDT.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  DESTRUCTIVE HURRICANE FORCE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS.

MOVE INTO A STURDY BUILDING IMMEDIATELY

LEAVE VEHICLES AND MOBILE HOMES FOR A STURDY BUILDING. IF OUTSIDE...
MOVE INTO A DITCH OR LOW SPOT.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2595 9717 2596 9725 2593 9736 2586 9738
      2602 9758 2603 9765 2605 9764 2632 9737
      2627 9735 2629 9732 2622 9734 2613 9731
      2606 9722 2607 9717
TIME...MOT...LOC 1956Z 302DEG 31KT 2644 9698 2638 9716
          2609 9739 2582 9762

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:45 PM CDT, 38 minutes earlier.

Area forecast discussion, Oct 26, 1:45 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT MON OCT 26 2009

...UPDATED MARINE AND AVIATION...

.SYNOPSIS...RAPIDLY MOVING HEAVY SHOWERS EARLIER THIS MORNING NEAR
THE COAST HAVE MOVED ON...LEAVING PARTLY SUNNY SKIES ACROSS THE
LOWER AND MIDDLE VALLEY BY MID MORNING. SCATTERED SHOWERS ARE
POPPING AHEAD OF THE REMNANTS OF A MCS THAT MOVED FROM THE BIG
BEND INTO LAREDO AT AROUND 945 AM...PRODUCING WIND GUSTS OVER 50 MPH
AND AN INITIAL TEMPERATURE DROP OF 10 DEGREES. KBRO SOUNDING
MODERATELY UNSTABLE WITH SURFACE BASED CAPE OF 3000...ALONG WITH A
DECENT HELICITY NEAR 100 IN THE SURFACE-3 KM LAYER AND A WET BULB
ZERO LEVEL BELOW 10K FEET. WITH FRONT BARRELING EAST...NOT SURE
THERE WILL BE ENOUGH TIME FOR ORGANIZED SEVERE AHEAD OF IT BUT
WILL BE WATCHING THE LOWER VALLEY THROUGH MID AFTERNOON FOR
INDIVIDUAL CELLS WHICH MAY GET GOING.
&&

.DISCUSSION...HAVE MADE NUMEROUS CHANGES TO GRID PACKAGE THIS
MORNING TO HOPEFULLY ACCOUNT FOR SHARP TEMPERATURE
DROPS...PARTICULARLY IN THE MID AND UPPER RIO GRANDE VALLEY OUT TO
THE RIO GRANDE PLAINS OF ZAPATA AND JIM HOGG WHERE TEMPERATURES
WILL CRASH FROM THE SULTRY 80S INTO THE MID OR UPPER 50S WELL
BEFORE SUNSET. THE FRONT IS GETTING HELP FROM THE OLD MCS AND THE
SURFACE PRESSURE FIELD BENDS SOUTHWEST FROM THE USUAL
NORTH/NORTHWEST TO SOUTH/SOUTHEAST MOVEMENT HERE IN DEEP SOUTH
TEXAS. NOT SURE HOW THIS WILL PLAY OUT EXACTLY THIS AFTERNOON BUT
HAVE NUDGED TIMING OF TEMPERATURE FALL UP AN HOUR FOR ALL BUT THE
LOWER VALLEY...AND EVEN THERE STARTED A MORE GRADUAL FALL JUST
PRIOR TO SUNSET.

AS FOR THE SENSIBLE WEATHER...SCATTERED SHOWERS ARE RAPIDLY
BREAKING OUT AHEAD OF THE INITIAL COOL PUSH WHICH JUST PASSED
LAREDO FROM 945 TO 10 AM...AND EXPECT THIS TREND TO CONTINUE AND
SPREAD EAST INTO THE UNSTABLE AIR IN DEEP SOUTH TEXAS AND
EVENTUALLY THE LOWER VALLEY THROUGH MID AFTERNOON. TEMPERATURES AT
LAREDO CRASHED TO THE MID 60S BUT HAVE HELD SINCE...INDICATING
THAT THE STRONGER COOL PUSH IS STILL A BIT FARTHER UPSTREAM BUT
NOW MAKING A MOVE TOWARD WEBB AND DUVAL COUNTIES.

ALONG THE FRONT ITSELF...EXPECT SHOWERS AND THUNDERSTORMS WITH
WIND GUSTS OF AT LEAST 35 MPH. TEMPERATURES WILL CRASH SOME 15 TO
20 DEGREES WITHIN 2 HOURS OF THE FRONT WHICH SHOULD BE ALONG A
FALCON-FALFURRIAS LINE BY 1 PM...A HIDALGO-MCALLEN-PORT MANSFIELD
LINE BETWEEN 3 AND 4 PM...AND A BROWNSVILLE-SPI LINE BETWEEN 5 AND
7 PM. AN UPDATED STATEMENT WILL BE ISSUED BY 1130 TO COVER THE
EXPECTED WEATHER CHANGE.

POST FRONT...EXPECT PERIODS OF LIGHT TO MODERATE RAIN FOR AT LEAST
6 HOURS AS THE RIGHT REAR QUADRANT OF A 120+ KT JET CRUISES
THROUGH. THE BEST CHANCES FOR THE HEAVIER RAINS WILL BE THE LOWER
VALLEY PARTICULARLY CAMERON AND WILLACY COUNTY THROUGH MIDNIGHT OR
SO. RAINS WILL END AROUND OR SHORTLY AFTER MIDNIGHT ACROSS THE MID
AND UPPER VALLEY AND PLAINS...AND BY 3 TO 5 AM OR SO ELSEWHERE
EXCEPT NEAR THE COAST WHERE THE TAIL OF THE JET MAY KEEP NUISANCE
RAINS AND LAYERED CLOUDS GOING PERHAPS UNTIL DAYBREAK OR SHORTLY
AFTER ON TUESDAY.

TEMPERATURES WILL CHILL DOWN INTO THE 50S EXCEPT 60S SOUTHEAST
LATER THIS AFTERNOON AND EVENING...ALONG WITH BRISK NORTH WINDS.

STEADY CLEARING ACROSS THE MID AND UPPER VALLEY AND RIO GRANDE
PLAINS LATER TONIGHT AND EARLY TUESDAY WILL SLOW A BIT TOWARD THE
COAST AND ACROSS THE WATERS...AWAITING PASSAGE OF THE 500 MB
TROUGH AXIS WHICH DEPARTS AROUND SUNRISE AND SUNSHINE RETURNS TO
ALL AREAS BY MID TO LATE MORNING.

CONTINUE TO FOLLOWING BREAKING WEATHER ACTIVITY THROUGH OUR
WEBPAGE AND GRAPHICASTS...AT HTTP://WEATHER.GOV/RGV/GRAPHICAST.HTM
&&

.MARINE...HIGH SEAS BUILT UP BY STRONG SOUTHEAST WINDS AHEAD OF COLD
FRONT. WINDS WILL SHIFT TO STRONG NORTH OVER NEXT FEW HOURS...WITH
GUSTS TO GALE FORCE IN THE WAKE OF THE FRONT. ADVISORIES IN PLACE
THROUGH TUESDAY MORNING.

MARINE CONDITIONS TO SETTLE POST FRONT THRU TUE AFTN. NORTH WINDS
VEER QUICKLY TO THE SOUTHEAST BY EARLY WED IN RESPONSE TO THE NEXT
LOW PRESSURE SYSTEM DEVELOPING TO THE NORTHWEST. A TIGHTENING
PRESSURE GRADIENT BY WED AFTN COULD PRODUCE FRESH AND GUSTY
SOUTHEAST WINDS. THIS MODERATE TO STRONG ONSHORE FLOW WILL LINGER
THRU LATE THU/EARLY FRI WHEN THE NEXT COLD FRONT PUSHES THRU THE
AREA. SEAS WILL AGAIN BUILD IN RESPONSE TO STRONG SE WINDS. SCA
CONDITIONS WILL BE POSSIBLE PRIOR TO THE FRONT FROM WED AFTN AND
WILL LINGER IN THE WAKE OF THE FRONT THRU FRI. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS EXPECTED WITH THIS SECOND FRONT. MARINE
CONDITIONS TO RELAX BY LATE IN THE WEEK INTO THE UPCOMING WEEKEND.
&&

.AVIATION...COLD FRONT ALREADY THROUGH MCALLEN WITH HEAVY RAIN
SHOWERS AND VISIBILITY LESS THAN A MILE. HARLINGEN AND BROWNSVILLE
CAN LOOK FORWARD TO THE SAME OVER THE NEXT FEW HOURS. CLOUD TO
GROUND LIGHTNING EMBEDDED IN STORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  63  74  67 /  60  60   0   0
BROWNSVILLE          81  60  75  65 /  60  60   0   0
HARLINGEN            80  61  74  64 /  60  60   0   0
MCALLEN              82  58  77  63 /  60  60   0   0
RIO GRANDE CITY      75  59  79  60 /  60  40   0   0
SOUTH PADRE ISLAND   84  62  75  65 /  60  60   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ130-132-135-
     150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM UPDATE...52/BSG
AVIATION/MARINE UPDATE...54/MI
GRAPHICASTS/SHORT TERM FORECASTS...MARTINEZ
Hazardous weather outlook, Oct 26, 7:12 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
712 AM CDT MON OCT 26 2009

TXZ248>257-271215-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
712 AM CDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

COLD FRONT ARRIVING DEEP SOUTH TEXAS THIS AFTERNOON MAY RESULT IN
STRONGER THUNDERSTORMS ALONG THE LINE AS IT NEARS THE COAST LATER
IN THE DAY. A FAVORABLE SOUNDING AND AVAILABLE MOISTURE WILL
COUPLE WITH DIVERGENCE ALOFT TO ENHANCE THUNDERSTORM POTENTIAL.
SEVERE POTENTIAL WILL BE LIMITED...BUT STRONG STORMS PRODUCING
STRONG WIND GUSTS AND AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

HAM ACTIVATION REQUESTED AND SPOTTERS SHOULD STANDBY.

GMZ130-132-135-150-155-170-175-271215-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
712 AM CDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS IN EFFECT AS SOUTHEAST WINDS
INCREASE TO AROUND 20 KNOTS AHEAD OF A COLD FRONT. WINDS WILL
BRIEFLY DECREASE IN THE AFTERNOON...BUT WILL BECOME STRONG AND
GUSTY FROM THE NORTH LATER TODAY WHEN THE FRONT GOES THROUGH...
RESULTING IN CONTINUED SMALL CRAFT ADVISORY CONDITIONS. WINDS
ACROSS SOME AREAS MAY REACH GALE FORCE MONDAY NIGHT...EITHER
SUSTAINED OR VIA FREQUENT GUSTS. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...WITH
ISOLATED MARGINALLY SEVERE. SEAS MAY BRIEFLY BUILD UP TO TEN FEET
TONIGHT. A QUICK RETURN TO MODERATE SOUTHEAST WINDS AND LOWER
SEAS IS EXPECTED BY TUESDAY NIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AGAIN ON WEDNESDAY
AS A PLAINS STORM SYSTEM DEEPENS...TIGHTENING THE PRESSURE
GRADIENT. SOUTHEAST WINDS OF 20 TO 25 KNOTS WILL SET UP AND
PERSIST THROUGH THURSDAY...BUILDING SEAS TO SEVEN OR EIGHT FEET
OFFSHORE. NORTHWEST WINDS WILL INCREASE TO 25 KNOTS WITH HIGHER
GUSTS EARLY FRIDAY BEHIND THE FRONT. SEAS WILL BUILD TO AROUND 10
FEET SINCE A SHORT NORTHEAST FETCH WILL OCCUR. SOUTHEAST WINDS
WILL RETURN IN THE WAKE OF THE FRONT BETWEEN SATURDAY AND SUNDAY.

RIP CURRENT RISK WILL OFTEN BE ELEVATED AS SEAS WILL BE AGITATED
AND HIGHER MUCH OF THE WEEK.

MARINE CONDITIONS THIS WEEK WILL BE HIGHLY VARIABLE AND AT TIMES
HAZARDOUS. MARINERS SHOULD MONITOR CONDITIONS AND FORECASTS
FREQUENTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 26, 11:43 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1143 AM CDT MON OCT 26 2009

TXZ248-249-252-262000-
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
1143 AM CDT MON OCT 26 2009

...MUCH COOLER AIR RACING INTO THE RIO GRANDE PLAINS...

THE REMNANTS OF A THUNDERSTORM SYSTEM THAT MOVED THROUGH OFF OF
THE SIERRA MADRE ORIENTAL WEST OF EAGLE PASS HAS LINKED UP WITH A
COLD FRONT MOVING QUICKLY TOWARD DEEP SOUTH TEXAS. WINDS HAVE
TURNED NORTHERLY AND GUSTED OVER 40 MPH AT TIMES IN ZAPATA COUNTY
AND WILL SPREAD THROUGH STARR AND JIM HOGG COUNTY THROUGH 1 PM.
TEMPERATURES WILL FALL INTO THE LOWER OR MID 60S BY 2 PM IN ALL
AREAS...LEVEL OFF FOR AN HOUR OR TWO...THEN CONTINUE DROPPING INTO THE
MID AND UPPER 50S BEFORE NIGHTFALL.

RESIDENTS SHOULD MOVE ANY LOOSE LIGHTWEIGHT ITEMS INDOORS
IMMEDIATELY. MOTORISTS ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES
SHOULD BE ALERT TO WIND GUSTS POSSIBLY AS HIGH AS 50 MPH.

TXZ250-251-253-262000-
BROOKS-KENEDY-HIDALGO-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO
1143 AM CDT MON OCT 26 2009

...MUCH COOLER AIR HEADED FOR DEEP SOUTH TEXAS AND THE MIDDLE RIO
GRANDE VALLEY...

THROUGH EARLY AFTERNOON: SCATTERED TO LOCALLY NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP...SOME PRODUCING WIND GUSTS TO 30 MPH
FROM THE SOUTHEAST AND REDUCING VISIBILITY BELOW 2 MILES BRIEFLY IN
DOWNPOURS.

FROM EARLY AFTERNOON THROUGH LATE AFTERNOON: A COLD FRONT WILL
BRING A SHARP DROP IN TEMPERATURES ALONG WITH WIND GUSTS OF AT
LEAST 40 MPH OR HIGHER FROM HIDALGO THROUGH BROOKS AND KENEDY
COUNTY THIS AFTERNOON. IN ALL AREAS...TEMPERATURES WILL FALL INTO
THE LOWER OR MID 60S WITHIN 1 OR 2 HOURS OF THE FRONT AND CONTINUE
INTO THE MID OR UPPER 50S BEFORE SUNSET. TIMING OF THE FRONT AND
TEMPERATURE CHANGES ARE AS FOLLOWS:

1 PM: RIO GRANDE CITY THROUGH 10 MILES WEST OF FALFURRIAS.
2 PM: LA JOYA THROUGH NORTHWEST KENEDY COUNTY...INCLUDING SAN
MANUEL.
3 PM: MCALLEN THROUGH THE COAST OF NORTHERN KENEDY COUNTY.
4 PM: WESLACO THROUGH THE COAST OF SOUTHERN KENEDY COUNTY.

RESIDENTS SHOULD MOVE ANY LOOSE LIGHTWEIGHT ITEMS INDOORS
IMMEDIATELY. MOTORISTS ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES
SHOULD BE ALERT TO WIND GUSTS POSSIBLY AS HIGH AS 50 MPH.

TXZ254>257-262000-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1143 AM CDT MON OCT 26 2009

...SCATTERED THUNDERSTORMS WILL PRECEDE MUCH COOLER AIR ARRIVING LATE
THIS AFTERNOON AND EVENING...

THROUGH 4 PM: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
SOME WITH BRIEF DOWNPOURS AND SOUTHEASTERLY WIND GUSTS TO 25 OR 30 MPH
OR SO. OUTSIDE OF ANY RAINS...TEMPERATURES WILL REACH THE MID 80S.

BETWEEN 4 AND 7 PM: A COLD FRONT WILL PUSH THROUGH THE LOWER RIO
GRANDE VALLEY...DROPPING TEMPERATURES SHARPLY FROM THE 80S INTO
THE 60S WITHIN AN HOUR OF PASSAGE. WIND GUSTS WILL REACH 40 MPH OR
HIGHER FROM THE NORTH. EXPECTED TIMING OF THE FRONT IS AS FOLLOWS:

4 PM: WESLACO THROUGH RAYMONDVILLE.
5 PM: WESTERN CAMERON COUNTY THROUGH PORT MANSFIELD.
6 PM: BROWNSVILLE THROUGH JUST NORTH OF THE TOWN OF SOUTH PADRE ISLAND.

RESIDENTS SHOULD MOVE ANY LOOSE LIGHTWEIGHT ITEMS INDOORS EARLY
THIS AFTERNOON. MOTORISTS SHOULD PREPARE FOR REDUCED VISIBILITY
AND DANGEROUS CROSS WINDS BETWEEN 4 AND 7 PM ON AREA HIGHWAYS.
HIGH PROFILE AND LIGHT WEIGHT VEHICLES ARE MOST AT RISK.

52/BSG
Special weather statement, Oct 26, 2:10 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
210 PM CDT MON OCT 26 2009

TXZ254>257-262000-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
210 PM CDT MON OCT 26 2009

...STRONG WINDS WILL AFFECT WILLACY AND CAMERON COUNTIES...

THUNDERSTORMS...MOVING EAST AT 15 TO 20 MPH...WILL AFFECT PORT
MANSFIELD...UNTIL 300 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE
LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS
POSSIBLE.

54/BM

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:03 AM CDTSmall Craft AdvisoryBRO27 hr
Oct 26, 11:33 AM CDTSpecial Marine WarningBRO117 min
Oct 26, 1:02 PM CDTSevere Thunderstorm WarningBROKenedy43 min
Oct 26, 1:22 PM CDTSpecial Marine WarningBRO83 min
Oct 26, 1:29 PM CDTAreal Flood AdvisoryBROHidalgo91 min
Oct 26, 2:22 PM CDTSpecial Marine WarningBRO113 min
Oct 26, 3:12 PM CDTSpecial Marine WarningBRO93 min
Oct 26, 3:17 PM CDTSevere Thunderstorm WarningBROCameron43 min
Oct 26, 4:17 PM CDTSpecial Marine WarningBRO88 min
Oct 26, 4:52 PM CDTSpecial Marine WarningBRO53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.